MAUDE Adverse Event Report: BARD ACCESS SYSTEMS VAS-CATH SOFT-CELL KIT 12.5 F X 19 CM [PRE-CURVED LONG TERM DUAL-LUMEN]; BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS VAS-CATH SOFT-CELL KIT 12.5 F X 19 CM [PRE-CURVED LONG TERM DUAL-LUMEN]; BLOOD ACCESS AND ACCESSORIES
Model Number 5534190
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned, at this time.
 
Event or Problem Description
It was reported that leakage of blood from the junction of the extension tube was found during artificial dialysis.As the doctor suspected that the catheter may have been damaged, the catheter was removed from the patient in (b)(6).Artificial dialysis is currently performed with a shunt which was inserted previously.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint was of a leak in the catheter was confirmed, and the damage appears to be associated with use of the device.One 19cm pre-curved soft-cell catheter was returned for investigation.The returned sample exhibited evidence of use.Blood residue was observed on the surecuff.The extension legs were discolored.The bifurcation material and the section of d/l tubing between the bifurcation and the cuff were also discolored.The threaded areas of the connectors also exhibited a lighter hue of the red and blue material.A functional test confirmed a leak in the catheter at the distal end of the bifurcation.A breach in the tubing allowed fluid to leak from the venous lumen when the catheter was pressurized.A microscopic examination of the leak site revealed that the catheter material around the hole was rough and granular, which is indicative of wear.The hole in the tubing may be attributable to a combination of chemical degradation and mechanical stresses, such as kinking.It is unknown what chemicals were used on or near the catheter.As it was reported that the catheter was in place since (b)(6) 2015 and removed 2 ½ years later, the hole in the tubing must have developed over time and occurred during use.The product ifu provides information on chemicals that should not be used with the catheter.
 
Event or Problem Description
It was reported that leakage of blood from the junction of the extension tube was found during artificial dialysis.As the doctor suspected that the catheter may have been damaged, the catheter was removed from the patient in july.Artificial dialysis is currently performed with a shunt which was inserted previously.

Brand Name
VAS-CATH SOFT-CELL KIT 12.5 F X 19 CM [PRE-CURVED LONG TERM DUAL-LUMEN]
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6758896
Report Number3006260740-2017-01189
Device Sequence Number16577710
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1